Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Oxycontin withdrawal every day?

Nicole74NNicole74 Posts: 123
edited 06/11/2012 - 8:41 AM in Pain Medications
Every day when I wake up my arms and legs hurt like there is no end. It's usually 12 hours exactly prior to taking the previous dose of oxycontin 20mg. My arms and legs settle down about an hour after I take the oxycontin.

I'm assuming this is withdrawl symptoms of the oxycontin. The only other meds I take is percocet as breakthough and zanaflex for muscle spasms. I've tried to take the oxycontin 3 times a day for better pain control, but I'm too sensitive and my body can't handle it.

Does anyone else have these symptoms? Am I going to go through a long horrible withdrawal when I quit this medicine?
advertisement

Comments

  • dilaurodilauro ConnecticutPosts: 9,738
    that between dosages of Oxycontin. I didn't even need to look at a watch. About 2 hours before the next scheduled dosage (started at 12 hours, went down to 8 hours), I went start to feel more pain and my hands would start to get real cold.

    My face would start to become pale. Once I took the next dosage, within an hour, it was back to normal (well as normal as we can with the medications)

    I wouldnt look at it as withdrawal, but more of the previous dosage just wearing off.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Try doing this for a few days in a row.. My doctor told me to do this and it worked cause I was having the same affects while taking my pain meds..
    For the next three days take both your oxy and your break thru meds as directed by your doctor. If it has you taken it every 8 hours then make sure to take it every 8 hours even during the night so set your alarm clock..Also take the break thru med as directed also as well thru out the night..Do this for three days even if you dont feel any pain..Its suppose to keep the pain at the same level thru out a 24 hour period..And once after about 3 or 4 days then you can try to go back to taking your meds as needed.. Let me know how this works for ya...
  • Try doing this for a few days in a row.. My doctor told me to do this and it worked cause I was having the same affects while taking my pain meds..
    For the next three days take both your oxy and your break thru meds as directed by your doctor. If it has you taken it every 8 hours then make sure to take it every 8 hours even during the night so set your alarm clock..Also take the break thru med as directed also as well thru out the night..Do this for three days even if you dont feel any pain..Its suppose to keep the pain at the same level thru out a 24 hour period..And once after about 3 or 4 days then you can try to go back to taking your meds as needed.. Let me know how this works for ya...
  • you are requiring more pain killers simply because you are in pain and like a previous poster said ..you are feeling your real pain and not the effects of the pain killers ,i know as i have been taking oxycontin and oxynorm for 5 years now and i know what is withdrawal and when your pain is showing through .withdrawal is horrendous .this happens when you DONT take your medication and its a different feeling from your pain .you will feel every pain 10 times worse and you will be sweating and feel like death is not far away!! i know ..as i have ran out of medication and had to have emergency treatment {ie the doctor has written me a script for a small amount of meds until i could get to the doctors] my advice don't run out of med .oxycontin is s very good pain killer and you don't realise how good until there none in your system ..it sounds to me like you may need to see your doctor and adjust your dose of medication .i too wake in pain and it take 120 mg of oxycontin just for me to be able to get a shower..i will take 100mg Evey 6 hours as i cant stand the pain ....DONT ADJUST your meds without consulting your doctor first .
    STRAKER


  • If you cant take your dose 3x a day, what if the doc broke up your 24hr dose into 3 doses. for example if you are taking 30mg every 12 hours for a daily 24hr dose of 60mg what if you took 20mg every 8 hours for the same 60mg dose. or you could take a 20 and a 5 and then a 10 and then a 20 and a 5. So the middle does would just bit a smaller dose. Also, maybe trying to take your break through meds at the 6-8 hour mark, that might get you through til your next oxy dose.

    Im on oxy 30mg every 8 hours and I get the same things happening to me as some of you guys too. About 2 hours before the oxy is due my leg pain gets so bad at time. I dont get the body aches or withdrawal symptoms I just get my leg pain flaring up terribly. I take oxyIR 15mg at that time or about 4 hours before the next oxycontin.

    Hope this helps!
    I'm not a doctor and just giving advise from my own experience. Please check with your doctor to see if anything I say from my experience would be good for you before trying it.
  • ..but I knew that it was the pain creeping up and I was due for my next dose. I took 40mg Oxycontin every 12 hours, 1 tab in the am and then at night. Once I took my dose the pain and the feeling of malaise would ease up again. It's definately not withdrawal.Take care
  • i take percoset 2 3x daily with tizandine (muscle relaxer), 3 times daily. i also take zonisimide 200 mg. at bedtime for tremors, and spasms. i have to keep my meds on a schedule every 6 hrs. , i also start to feel it warring off 1, to 2 hrs. prior . and some days it does not even feel like it does not even kick in at all! i agree i do not need a watch, or a clock, my body knows when it is getting close. if i know i am going to be gone from the house during that time, my meds go with me. but when i wake up in the morning , when i open my eyes, the pain is there , BIG TIME :T i never have to set my alarm clock either, because my body wakes me up to get meds in me, and use the bathroom anywhere from 5 to 6 a.m. morn. i have been doing this now for about 2 yrs. and counting. our bodies have all different pain schedules (per say) wouldn't it be funny if we were all together in a group, hollering it is time for my medicine! :S ;)
  • I will sometimes feel like this, when I'm nearing my next dose of Oxycontin. (I take mine every 8 hours).

    In my opinion, I think it is our real pain kicking in prior to our scheduled dose of Oxycontin.

    Have you tried taking your break-thru medication during the night?

    If not...

    You might want to set your alarm clock to 8 hours after you take your Oxycontin... and then take your break-thru medication when the alarm sounds off.

    It's worth a try, since you can't take the Oxycontin three times a day.

    Best of luck to you,

    Tammy



  • I've been taking Oxycontin for 2 years with 5mg oxycodones for breakthrough. I could always tell when my 12 hours were up. I am really familiar with the leg pain, being woke up by pain and not being able to delay a dose...big trouble.
    I'm not sure of I agree with the other posts that say this isn't partly withdrawal. It could be. The symptoms would similar( but more intense) if you stopped cold turkey ( don't ever do that btw!). It's also the pain. That's very real but I wonder if we feel the med wearing off first??
    It's never simple. Although this medication has made it possible for me to cope with pain for so long, I'm now 8 weeks post-op and weaning off Oxy. I won't lie. It's brutal - no words to describe miserable, painful and holy shit, I wish I never started this stuff!! Best wishes.
advertisement
Sign In or Register to comment.